Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 2, 2016, 1:52 AM MST for Mohave County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 1:52 AM MST (08:52 UTC)
- Expired
- Jul 2, 2016, 2:45 AM MST
- In force
- 53 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 108 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WUUS55 KVEF 020852 SVRVEF AZC015-020945- /O.NEW.KVEF.SV.W.0043.160702T0852Z-160702T0945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 152 AM MST SAT JUL 2 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 245 AM MST * AT 152 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW KINGMAN-BUTLER...OR NEAR KINGMAN...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... KINGMAN...YUCCA...NEW KINGMAN-BUTLER...WILD COW CAMPGROUND... GOLDEN VALLEY...HUALAPAI MOUNTAIN PARK...BLAKE RANCH ROAD... DW RANCH ROAD AND HUALAPAI PEAK. THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 16 AND 74. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3475 11427 3534 11430 3552 11371 3476 11360 TIME...MOT...LOC 0852Z 281DEG 25KT 3526 11409 $$ BP
2 follow-up statements
968 WWUS55 KVEF 020914 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 214 AM MST SAT JUL 2 2016 AZC015-020945- /O.CON.KVEF.SV.W.0043.000000T0000Z-160702T0945Z/ MOHAVE AZ- 214 AM MST SAT JUL 2 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM MST FOR SOUTHWESTERN MOHAVE COUNTY... AT 214 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF NEW KINGMAN-BUTLER...OR 13 MILES NORTHEAST OF KINGMAN...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... KINGMAN...YUCCA...NEW KINGMAN-BUTLER...WILD COW CAMPGROUND... GOLDEN VALLEY...HUALAPAI MOUNTAIN PARK...BLAKE RANCH ROAD... DW RANCH ROAD AND HUALAPAI PEAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3475 11427 3534 11430 3552 11371 3476 11360 TIME...MOT...LOC 0914Z 242DEG 33KT 3536 11390 $$ BP
569
WWUS55 KVEF 020939
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 AM MST SAT JUL 2 2016
AZC015-020948-
/O.EXP.KVEF.SV.W.0043.000000T0000Z-160702T0945Z/
MOHAVE AZ-
239 AM MST SAT JUL 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE COUNTY
WILL EXPIRE AT 245 AM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL MOHAVE
COUNTY THROUGH 430 AM MST.
LAT...LON 3475 11427 3534 11430 3552 11371 3476 11360
TIME...MOT...LOC 0937Z 281DEG 25KT 3536 11390
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:49 PM MST, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 2:49 PM MST, 11 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 249 PM PDT FRI JUL 1 2016 .SYNOPSIS...Monsoonal moisture will linger over the region through Saturday and fuel thunderstorms across the Mojave Desert region...especially during the afternoon and evening. Drier air is expected to work into the region Sunday bringing an end to thunderstorms and a warming trend for the rest of the holiday weekend and much of next week. && .SHORT TERM...through Sunday night. Confidence is increasing in the scenario of thunderstorms over Central Nevada expanding and propagating southward with associated widespread gusty winds blasting into southern Nevada and northwest Arizona this evening between 8 PM and midnight. Thunderstorms will likely persist after midnight as they move south toward Laughlin- Bullhead City, Needles Lake Havasu and Kingman. The HRRR model has been indicating this trend for the past several runs and it makes sense given the latest developments. North-south steering flow will push storms into a high CAPE environment after nearly full heating this afternoon. The circulation over central California, which was enhancing the convection over central Nevada, is forecast to dig toward Point Conception Saturday afternoon which will increase a dry southwest mid level flow across the region. However...the moist layer below 700 mb will be a little slow to exit and should provide fuel for isolated to scattered thunderstorms across southern Nevada and northwest Arizona Saturday before the dry air invading from the southwest finally dominates and brings thunderstorm chances to an end by Sunday. .LONG TERM...Monday through Friday. A dry pattern is still expected for our forecast area much of next week due to persistent dry southwest flow due to a broad weak trough over the Pacific Northwest which will shunt the closed mid level high over Texas and northern Mexico. && .AVIATION...For McCarran...It is looking likely that thunderstorms pushing down from south central Nevada will impact the Las Vegas Valley with strong northwest-north winds between 8 PM and 11 PM PDT this evening. Potential air traffic impacts are substantial, with chances of convection at the terminal and in the flight corridors. Thunderstorms will move to the south after midnight and continue to impact the Peach Springs corridor. A chance of thunderstorms exists again Saturday for the mountains around the Las Vegas Valley but confidence is low that it will impact the terminal. For the rest of southern Nevada...northwest Arizona...and southeast California...Scattered showers and thunderstorms will impact most of the region this afternoon and evening. Most of the other storm development is expected this afternoon over central Nevada then a large complex of thunderstorms will push down through southern Nevada and northwest Arizona between 02Z and 10Z. Gusty outflow winds are likely with this complex late this afternoon and evening. Lower cigs near storms are also possible. Thunderstorms will dissipate overnight as the move past Kingman and Lake Havasu. Isolated to scattered thunderstorms will still be possible across southern Nevada and northwest Arizona Saturday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. Strong thunderstorms winds will be possible across southern Nevada and northwest Arizona later this evening through early Saturday morning. Flash flooding will also be a concern with any thunderstorms especially across Mohave, Clark, and San Bernardino Counties. && Short Term/Long Term/Aviation...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 1, 8:11 PM MST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
811 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 1 WSW CALIENTE 37.61N 114.53W
07/01/2016 LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF REPORTED THE CLOSURE
OF STATE HIGHWAY 317 SOUTH OF CALIENTE OWING
TO FLASH FLOODING.
&&
CMSLocal storm report, Jul 1, 9:17 PM MST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 19 N MERCURY 36.94N 116.04W
07/01/2016 M58 MPH NYE NV MESONET
MESONET STATION NNSS - A06 /A06AE/.
&&
CMSLocal storm report, Jul 1, 10:03 PM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM NON-TSTM WND GST 3 SSW MERCURY 36.62N 116.02W
07/01/2016 M68 MPH NYE NV ASOS
ASOS STATION DESERT ROCK AIRPORT /DRA/.
&&
CMSLocal storm report, Jul 1, 10:11 PM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 3 SSW MERCURY 36.62N 116.02W
07/01/2016 M68 MPH NYE NV ASOS
ASOS STATION DESERT ROCK AIRPORT /DRA/.
&&
CMSLocal storm report, Jul 1, 10:55 PM MST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 PM PDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 1 NW PAHRUMP 36.22N 116.00W
07/01/2016 E60 MPH NYE NV TRAINED SPOTTER
BLOWING DUST ALSO REPORTED.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:50 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 55 min |
| Jul 1, 9:38 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 37 min |
| Jul 1, 10:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Jul 2, 12:19 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 27 min |
| Jul 2, 12:33 AM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 2, 12:57 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 2, 1:26 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
| Jul 2, 1:33 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.